I have not started my Clonidine just yet, but I did read that when I do I should be aware that it will reduce my blood pressure a bit and I should not just jump up off the couch and run for the bathroom or anything like that or I might wake up a few minutes later eating the carpet. (It might make you feel faint in higher doeses or if you already have very low Blood Pressure.
Also you are supposed to wean off of this medicine when you stop or you could have a huge spike in your blood pressure. I think I read just cut your dose in half every day until it is gone. The weaning of this medicine can be really aggressive and you wont notice but you do have to remeber to wean.
Yes, I just went in last week for my physical, and I haven't heard anything, so ....I'm just going to speak with my primary about this, not the Nurse Prac.
I take 4 Clondine 0.1 a day for BP and have had a hysterectomy I still get the night sweats I to smoke so Dr. dose not give me estrogen. I tried the Estroven and it works but started to feel guilty so tried a multi pak Vitamin from GNC designed for menopause symptoms and I found they work great I don't remember the name as I threw away the box it came in but they are individual packets and they last a month.. Found I can't take those because of HepC so now planing on quiting smoking (not looking forward to that)
Just thought I would throw out another option.
Mary......Its so scary, because one day something is good for you, then the next its not! Only if you have had or have a history of cancer should you avoid soy? I think. Been doing so much research.
Blade thanks.....I wasn't sure, because I haven't gotten the clonidine yet. Doctor put in the order yesterday. I would assume BP medicine would be time released, I guess not. So now.......no more grapefruit juice, right? I read that it has an interaction with BP meds.
10356......thanks......I haven't talked to anyone who has used the OTC like estroven. I am very skeptical of those things. They are very expensive and a lot of times they are useless......same with amino's and now over the weekend I hear that we are wasting our time taking vitamins b/c we don't digest them and unless you are a drug user/alcoholic.....they say dont' waste your money. Its so frustrating.
if i missed anyone.......again thanks for your input. I am such a wuss about taking stuff.......it ***** getting old.......;-))))
oh absolutely, yes, absolutely you can have your hormone levels checked even though you still have periods.....how stupid of them to say you cannot!!!!! i still had regular periods every 28 days like clockwork, was nowhere near menopause or even perimenopause, but was determined to have severe endo and huge ovarian cysts, concern about cancer, had two laproscopic surgeries, finally a complete hysterectomy (everything taken out, both ovaries, uterus, tubes, everything)....talk about being thrown into immediate surgically induced menopause overnight! it was hell....worse than opiate withdrawals any day....
ok, read the book "Ageless" by Suzanne Somers....and whatever you do, do NOT take any of that synthetic **** they call replacement hormones....they are ****, plain and simple
i use bioidentical hormones, cream formula, mixed and formulated by a local compounding pharmacy (can't just pick em up at a walgreens because they're formulated specifically to your body's needs)....they have turned my life around completely....even with family history of breast cancer, you CAN use bioidentical hormones....just don't use those snythetic things....they suck....made me worse off than i'd been even before the surgery....just bad, bad, bad, bad....
seriously, get that book and read it, cover to cover....she KNOWS what she's talking about.....it's almost like my bible for menopause now....and it gives sooooooo much info in there it's scary.....but sooooooooo informative.....you will be so informed about what's going on with your body, no more questions, no more mystery, no more misery
i highly recommend reading it....don't think you'll regret it
if you have any more really specific questions, please feel free to pm me....i've had a ton of personal experience and would love to share....have lots more to say about it, too
one more thing....i've NEVER heard of clonidine being given as a remedy for night sweats....and believe me, i've done from doctor to doctor and done months and months of research from about january to may, when i was at my worst, post surgery....if you truly are having hormonal issues, fluctuating hormones, some perimenopausal symptoms, there are TONS of things out there that can help....but taking clonidine is not something that's typically prescribed OR recommended....would hate to see you start on something that might lead you down a bad road....just wanted to make sure you got on the right track....i know how yucky those symptoms can be....went through them myself for quite awhile post surgery...and PLEASE don't let any doctor tell you that they can't check your hormone levels while you're still having your periods....that's the dumbest thing i've ever heard! get that book "Ageless" by Suzanne Somers....full of great info....good read for us women.....good luck!!!! luv, kim